Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2013, 2:41 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 49 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2013, 2:41 PM CDT (19:41 UTC)
- Expired
- May 27, 2013, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:43 PM CDT | TSTM WND DMG | Chatham, IL | TREE BRANCH SNAPPED OFF. RELAYED VIA WICS FACEBOOK PAGE |
| May 27, 2:45 PM CDT | TSTM WND DMG | 2 E Chatham, IL | LARGE TREE LIMBS BLOWN DOWN. |
| May 27, 2:47 PM CDT | TSTM WND DMG | 4 Ssw Springfield, IL | TREE DOWN NEAR KRELL DRIVE. |
| May 27, 2:48 PM CDT | TSTM WND DMG | 1 Se Springfield, IL | SHED DESTROYED NEAR THE INTERSECTION OF ASH AND MACARTHUR. RELAYED VIA WAND FACEBOOK PAGE |
| May 27, 2:52 PM CDT | TSTM WND DMG | Grandview, IL | LARGE TREE LIMBS DOWN ON RESERVOIR STREET. RELAYED VIA WICS FACEBOOK PAGE |
| May 27, 2:53 PM CDT | TSTM WND DMG | 1 Ne Springfield, IL | REPORT OF SHINGLE DAMAGE TO MULTIPLE HOMES. |
| May 27, 2:54 PM CDT | TSTM WND DMG | Clear Lake, IL | TREE LIMB DOWN. POWER POLE SNAPPED. REPORTED VIA WICS FACEBOOK PAGE |
| May 27, 2:55 PM CDT | TSTM WND DMG | 3 Se Springfield, IL | NUMEROUS LARGE TREES DOWN ALONG WEST LAKE DR. AND NEAR HANSON ROBINSON ZOO. SWOP REPORT. |
| May 27, 2:55 PM CDT | TSTM WND DMG | 3 Sse Springfield, IL | ON THE UNIVERSITY OF ILLINOIS AT SPRINGFIELD CAMPUS OFF TORONTO ROAD...TREE LIMBS DOWN ACROSS CAMPUS WITH MANY ROADS BLOCKED. DAMAGE TO GREENHOUSE. FROM SWOP OBSERVER. |
| May 27, 2:55 PM CDT | TSTM WND GST 60 | Springfield, IL | ESTIMATED 50 TO 60 MPH DOWNTOWN. |
| May 27, 2:55 PM CDT | NON-TSTM WND GST 60 | Springfield, IL | ESTIMATED 50 TO 60 MPH DOWNTOWN |
| May 27, 2:58 PM CDT | TSTM WND GST 65 | Rochester, IL | |
| May 27, 3:00 PM CDT | TSTM WND DMG | 1 S Riverton, IL | REPORT OF 48 MOBILE HOMES DAMAGED. |
| May 27, 3:00 PM CDT | TSTM WND DMG | Edinburg, IL | 3 TREES DOWN IN TOWN. LATE REPORT. |
| May 27, 3:00 PM CDT | NON-TSTM WND DMG | Edinburg, IL | 3 TREES DOWN IN TOWN. LATE REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS53 KILX 271941
SVRILX
ILC021-167-272030-
/O.NEW.KILX.SV.W.0034.130527T1941Z-130527T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 330 PM CDT.
* AT 237 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF PLEASANT PLAINS TO CHATHAM TO
AUBURN...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHATHAM...AUBURN...DIVERNON...ROCHESTER...PAWNEE...
RIVERTON...MECHANICSBURG...EDINBURG...KINCAID...THAYER...JEROME...
LELAND GROVE...SOUTHERN VIEW...CAPITAL AIRPORT...GLENARM...
GRANDVIEW...CLEAR LAKE...BERRY AND SPAULDING.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 102.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 84 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 3988 8988 3988 8928 3952 8934 3952 8992
3957 8992 3961 8994
TIME...MOT...LOC 1941Z 264DEG 37KT 3985 8975 3971 8969
3957 8977
HAIL...<.75IN
WIND...60MPH
$$
GEELHART2 follow-up statements
925
WWUS53 KILX 272001
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT MON MAY 27 2013
ILC021-167-272030-
/O.CON.KILX.SV.W.0034.000000T0000Z-130527T2030Z/
SANGAMON IL-CHRISTIAN IL-
301 PM CDT MON MAY 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHRISTIAN AND SANGAMON COUNTIES UNTIL 330 PM CDT...
AT 300 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM RIVERTON TO 5 MILES NORTHWEST OF EDINBURG TO
EDINBURG TO WHITE OAK...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. STORM SPOTTERS REPORTED 60 MPH WINDS IN
DOWNTOWN SPRINGFIELD AT 255 PM...AND 65 MPH WINDS IN
ROCHESTER AT 258 PM.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MECHANICSBURG...ROBY...SHARPSBURG...DAWSON AND BUFFALO.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 103.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 96 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3953 8973 3971 8964 3988 8988 3988 8928
3952 8934
TIME...MOT...LOC 2001Z 265DEG 39KT 3986 8951 3973 8942
3964 8937 3953 8952
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
GEELHART250
WWUS53 KILX 272023
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT MON MAY 27 2013
ILC021-167-272033-
/O.EXP.KILX.SV.W.0034.000000T0000Z-130527T2030Z/
SANGAMON IL-CHRISTIAN IL-
323 PM CDT MON MAY 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHRISTIAN AND
SANGAMON COUNTIES WILL EXPIRE AT 330 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST
CHRISTIAN COUNTY UNTIL 4 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
LAT...LON 3953 8973 3971 8964 3988 8988 3988 8928
3952 8934
TIME...MOT...LOC 2023Z 265DEG 39KT 3988 8920 3975 8911
3966 8906 3955 8921
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:33 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 27, 12:33 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1233 PM CDT MON MAY 27 2013 .DISCUSSION... ISSUED 1030 AM CDT MON MAY 27 2013 WELL DEFINED MCV ON RADAR CENTERED JUST EAST OF BLOOMINGTON... WITH LINGERING SHOWERS DIMINISHING AHEAD OF IT. MCS TO OUR WEST CONTINUES TO DROP SOUTHEAST...WITH A COUPLE OF WAKE LOWS NORTH OF IT ACROSS IOWA. THE CORE OF THE LINE OF STORMS IS PROJECTED TO REMAIN IN MISSOURI. HAVE SEEN AN OVERALL EASTWARD PUSH OF THE RAIN WHICH WAS NEAR QUINCY AT 1030 AM...AND THE HRRR MODEL...WHICH HAS HANDLED THIS MCS PRETTY WELL...BRINGS THE REMNANTS THROUGH THE SOUTHWEST HALF OF THE CWA EARLY AFTERNOON AND REACHING THE EASTERN CWA LATE. HAVE SEEN TEMPS ACROSS THE SOUTHEAST SURGING TOWARD 80 DEGREES WITH SOME SUNSHINE FILTERING THROUGH...AND WILL NEED TO MONITOR THE INSTABILITY HERE AS THE STORMS ARRIVE FOR ANY ENHANCEMENT. GEELHART && .AVIATION... ISSUED 1233 PM CDT MON MAY 27 2013 LINE OF THUNDERSTORMS PUSHING EAST FROM THE MISSISSIPPI RIVER AT MIDDAY...SHOULD REACH KSPI TOWARD 1930Z AND KCMI TOWARD 22Z. HAVE MENTIONED SOME TEMPO IFR CONDITIONS AS THE WORST OF THE LINE PASSES. MORE GENERAL IFR CONDITIONS LIKELY FURTHER NORTH TOWARD KPIA/KBMI ON THE NORTH SIDE OF THE CONVECTIVE CLUSTER. AS HAS BEEN THE CASE THE LAST COUPLE DAYS...EVENING CONVECTIVE REDEVELOPMENT IS A SIGNIFICANT CONCERN...AND FAVORED MORE ALONG/NORTH OF KPIA/KBMI WHERE THE WARM FRONT BECOMES BETTER ESTABLISHED. HAVE MENTIONED PREVAILING MVFR CONDITIONS WITH -TSRA IN THOSE AREAS AND ONLY VCTS FURTHER SOUTH WHERE IT IS MORE QUESTIONABLE. TUESDAY MORNING...SHOULD SEE GUSTY WINDS DEVELOP AS HIGHER WINDS ALOFT MIX TOWARD THE SURFACE...WITH SOME POTENTIAL FOR THUNDER AGAIN BY LATE MORNING. GEELHART && .PREV DISCUSSION... ISSUED 340 AM CDT MON MAY 27 2013 SHORT TERM...TODAY THROUGH TUESDAY WARM FRONT AT 08Z EXTENDED FROM THE IA/MO BORDER SOUTHEAST TO NEAR MOUNT VERNON. FRONT HAS BECOME MORE DIFFICULT TO DEFINE DUE TO SEVERAL RECENT CONVECTIVE COMPLEXES AND RESULTING OUTFLOW. THESE COMPLEXES HAVE BEEN FED BY STRONG 850-700 MB WARM/MOIST ADVECTION...AND LATEST VWP/S OVER MO INDICATE 30-40 KT FLOW AT THESE LEVELS SUPPLYING INSTABILITY INTO THE LOW AND MID LEVEL BOUNDARIES. THIS ACTIVITY SHOULD FESTER INTO THE MORNING BEFORE THE LLJ VEERS AND WEAKENS BY 15Z. NEXT LARGER UPSTREAM MCS OVER WESTERN IA IS FORECAST TO DIMINISH BY HI-RES MODELS BY TIME IT REACHES THE MS RIVER LATER THIS MORNING...BUT THIS COULD SEND ANOTHER OUTFLOW BOUNDARY INTO THE CWA THIS AFTERNOON. IF CLEARING OCCURS AFTER THIS MORNINGS STORMS...STRONG TO SEVERE T-STORMS WILL BE POSSIBLE THIS AFTERNOON DUE TO SHEAR NEARBY SYNOPTIC AND MESOSCALE BOUNDARIES AND ENHANCED INSTABILITY. SPC HAS EXPANDED DAY 1 SLIGHT RISK TO INCLUDE THE WESTERN CWA. PRECIPITABLE WATER REMAINS HIGH AT 1.5-1.7 INCHES SO PERIODS OF HEAVY RAIN POSSIBLE ONCE AGAIN...AND WITH SATURATED GROUND FROM RECENT RAINS 1-HR FFG NUMBERS ARE UNDER 1.5 INCHES FOR MUCH OF THE WESTERN HALF OF THE CWA. WILL EXTEND CURRENT FLASH FLOOD WATCH THROUGH 12Z TUE AND EXPAND TO INCLUDE ALL COUNTIES ALONG AND WEST OF A MCLEAN TO SHELBY LINE. THE WARM FRONT WILL GRADUALLY LIFT NORTH OF THE CWA ON TUESDAY BUT THIS PROCESS MAY BE IMPEDED BY CONVECTIVE OUTFLOW. RECENT MODEL RUNS NOW SHOW MORE STORMS WILL BE POSSIBLE TUESDAY...AND HAVE HIGHEST CHANCES IN THE NORTHERN CWA CLOSER TO THE BOUNDARY. FORECAST SOUNDINGS LOOK MORE IMPRESSIVE FOR SEVERE STORMS AS THE BOUNDARY LAYER WILL BE MORE UNSTABLE THAN TODAY AND DEEP LAYER SHEAR INCREASES. LONG TERM...WEDNESDAY THROUGH SUNDAY BY WEDNESDAY WE WILL BE FIRMLY IN THE WARM SECTOR WITH THE FRONT LIFTING WELL NORTH. BRISK SOUTHERLY WINDS WILL PRODUCE WIDESPREAD MID 80S HIGHS. AFTER A BRIEF BREAK FROM THE ACTIVE PATTERN...AN UPPER LOW MOVING INTO THE PLAINS WILL BRING INCREASING STORM CHANCES FROM THE WEST FOR THURSDAY AND FRIDAY. 00Z MODEL RUNS ARE MORE PROGRESSIVE WITH THIS SYSTEM THAN 24 HOURS AGO...AND HIGHER CHANCE POPS FOR THE WESTERN HALF OF THE CWA FROM THE MODEL CONSENSUS FOR THU/FRI LOOK GOOD. THE FAR EAST AND SOUTHEAST CWA MAY STAY DRY UNTIL LATER FRIDAY AND INTO SATURDAY WHEN THE COLD FRONT IS FORECAST TO SHIFT INTO THE STATE. THE SYNOPTIC SETUP FAVORS MORE HEAVY RAIN AND POSSIBLE SEVERE WEATHER WITH THIS SYSTEM. TEMPS SHOULD COOL BACK TO NORMAL IN THE POST-FRONTAL AIRMASS ON SUNDAY. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031-036>038- 040>043-047>053-061. &&
Hazardous weather outlook, May 27, 11:35 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT MON MAY 27 2013 ILZ027>031-036>038-041-281100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1135 AM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL ROUNDS OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT...WITH SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. MUCH OF THE AREA HAS ALREADY SEEN HEAVY RAIN AND FLOODING THIS WEEKEND. THIS ADDITIONAL RAIN MAY RESULT IN MORE FLOODING OF ROADS. SIGNIFICANT FLOODING WILL CONTINUE ALONG THE SPOON RIVER...WITH RIVER LEVELS ALSO RISING ALONG THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AND TUESDAY NIGHT... WITH SEVERE STORMS POSSIBLE. THE THREAT OF STORMS WILL DIMINISH LATER TUESDAY NIGHT...AND MOST STORMS SHOULD BE NORTH OF THE AREA BY WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH SATURDAY NIGHT...WITH THE BEST CHANCES ON LATER FRIDAY AND FRIDAY NIGHT. FLOODING WILL CONTINUE ALONG THE SPOON RIVER MUCH OF THE WEEK... WITH THE HIGHEST LEVELS EXPECTED ON TUESDAY. FLOODING WILL CONTINUE ON THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND MAY DEVELOP FURTHER UPSTREAM DURING THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 10 PM. REPORTS OF RAINFALL AMOUNTS WOULD ALSO BE APPRECIATED. ILZ040-047-049-050-281100- CASS-MORGAN-SCHUYLER-SCOTT- 1135 AM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL ROUNDS OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT...WITH SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. MUCH OF THE AREA HAS ALREADY SEEN HEAVY RAIN AND FLOODING THIS WEEKEND. THIS ADDITIONAL RAIN MAY RESULT IN MORE FLOODING OF ROADS. MUCH OF THE ILLINOIS RIVER IS ALREADY FLOODED...AND AREAS AROUND MEREDOSIA WILL SEE FLOODING DEVELOP BY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AND TUESDAY NIGHT. WHILE SOME OF THE STORMS WILL BE STRONG...THE GREATER RISK OF SEVERE WEATHER IS FURTHER NORTH. THE THREAT OF STORMS WILL DIMINISH LATER TUESDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH SATURDAY NIGHT...WITH THE BEST CHANCES ON LATER FRIDAY AND FRIDAY NIGHT. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 10 PM. REPORTS OF RAINFALL AMOUNTS WOULD ALSO BE APPRECIATED. ILZ042-043-048-051>053-061-281100- CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-SANGAMON-SHELBY- 1135 AM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL CONTINUE THIS AFTERNOON AND TONIGHT...SOME WITH LOCALLY HEAVY RAINFALL. SEVERE WEATHER IS A POSSIBILITY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. LOCALLY HEAVY RAIN HAS ALREADY OCCURRED THIS WEEKEND... AND ANY ADDITIONAL HEAVY RAIN MAY RESULT IN SOME FLOODING OF ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY INTO TUESDAY NIGHT. THE THREAT FOR SEVERE STORMS SHOULD BE MAINLY NORTH OF LINCOLN. STORM CHANCES WILL DIMINISH TUESDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 10 PM. REPORTS OF RAINFALL AMOUNTS WOULD ALSO BE GREATLY APPRECIATED. ILZ044>046-054>057-281100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION- 1135 AM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATER THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY DEVELOP AGAIN ON TUESDAY AND TUESDAY NIGHT. WHILE THESE ARE NOT EXPECTED TO BE SEVERE...SOME OF THE STORMS MAY CONTAIN GUSTY WINDS AND HAIL. ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...WITH THE BEST CHANCES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 10 PM. ILZ062-063-066>068-071>073-281100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1135 AM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. THESE ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEK...MAINLY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING... MAINLY BETWEEN 4 PM AND 10 PM. GEELHART
In the hours before
Local storm report, May 27, 8:50 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
850 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 ESE MARIETTA 40.48N 90.34W
05/27/2013 M2.93 INCH FULTON IL MESONET
DCP GAGE READING AT SEVILLE.
0700 AM HEAVY RAIN GREENVIEW 40.08N 89.74W
05/27/2013 M1.99 INCH MENARD IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN OAKFORD 40.10N 89.97W
05/27/2013 M2.19 INCH MENARD IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN CHANDLERVILLE 40.05N 90.15W
05/27/2013 M2.64 INCH CASS IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN LONDON MILLS 40.71N 90.27W
05/27/2013 M1.71 INCH FULTON IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
05/27/2013 M1.82 INCH CASS IL MESONET
0800 AM HEAVY RAIN WATAGA 41.03N 90.28W
05/27/2013 M3.31 INCH KNOX IL MESONET
SWOP
&&
OUSLEYLocal storm report, May 27, 8:51 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/27/2013 M2.13 INCH TAZEWELL IL MESONET
SWOP
&&
OUSLEYLocal storm report, May 27, 8:58 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN NORMAL 40.52N 89.00W
05/27/2013 M11.32 INCH MCLEAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
05/27/2013 M2.30 INCH CASS IL CO-OP OBSERVER
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
05/27/2013 M3.11 INCH KNOX IL CO-OP OBSERVER
0600 AM HEAVY RAIN WINDSOR 39.44N 88.60W
05/27/2013 M1.60 INCH SHELBY IL CO-OP OBSERVER
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
05/27/2013 M1.51 INCH LOGAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN 6 SSW AVON 40.58N 90.48W
05/27/2013 M4.79 INCH MCDONOUGH IL CO-OP OBSERVER
PRAIRIE CITY 2S IS PCPN REPORT SITE.
0600 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
05/27/2013 M1.69 INCH MCLEAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN 2 S MOWEAQUA 39.60N 89.02W
05/27/2013 M1.17 INCH SHELBY IL CO-OP OBSERVER
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
05/27/2013 M2.30 INCH MASON IL CO-OP OBSERVER
0624 AM HEAVY RAIN GILSON 40.87N 90.20W
05/27/2013 M1.37 INCH KNOX IL MESONET
SWOP
0630 AM HEAVY RAIN SHERMAN 39.89N 89.61W
05/27/2013 M1.41 INCH SANGAMON IL CO-OP OBSERVER
TWO DAY STORM TOTAL...2.85 INCHES.
0630 AM HEAVY RAIN TOULON 41.09N 89.86W
05/27/2013 M3.10 INCH STARK IL CO-OP OBSERVER
0630 AM HEAVY RAIN ELKHART 40.02N 89.48W
05/27/2013 M2.01 INCH LOGAN IL MESONET
SWOP
0700 AM HEAVY RAIN 1 N MACKINAW 40.55N 89.36W
05/27/2013 M2.23 INCH TAZEWELL IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 S MANITO 40.41N 89.78W
05/27/2013 M2.36 INCH MASON IL MESONET
SWOP
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
05/27/2013 M1.86 INCH WOODFORD IL CO-OP OBSERVER
0700 AM HEAVY RAIN ST. DAVID 40.49N 90.05W
05/27/2013 M2.46 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 5 NE AVON 40.71N 90.37W
05/27/2013 M2.00 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
05/27/2013 M1.06 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN LINCOLN 40.15N 89.37W
05/27/2013 M1.17 INCH LOGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 NE DAHINDA 40.96N 90.09W
05/27/2013 M1.36 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
05/27/2013 M1.56 INCH MCLEAN IL ASOS
0700 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/27/2013 M2.41 INCH PEORIA IL ASOS
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
05/27/2013 M1.24 INCH SANGAMON IL ASOS
0700 AM HEAVY RAIN CAMP GROVE 41.08N 89.63W
05/27/2013 M3.81 INCH MARSHALL IL CO-OP OBSERVER
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
05/27/2013 M2.11 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
05/27/2013 M1.88 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 ESE MARIETTA 40.48N 90.34W
05/27/2013 M2.93 INCH FULTON IL MESONET
DCP GAGE READING AT SEVILLE.
0700 AM HEAVY RAIN GREENVIEW 40.08N 89.74W
05/27/2013 M1.99 INCH MENARD IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN OAKFORD 40.10N 89.97W
05/27/2013 M2.19 INCH MENARD IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN CHANDLERVILLE 40.05N 90.15W
05/27/2013 M2.64 INCH CASS IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN LONDON MILLS 40.71N 90.27W
05/27/2013 M1.71 INCH FULTON IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
05/27/2013 M1.82 INCH CASS IL MESONET
0730 AM HEAVY RAIN CHENOA 40.74N 88.72W
05/27/2013 M1.85 INCH MCLEAN IL CO-OP OBSERVER
0730 AM HEAVY RAIN 5 NE WYOMING 41.12N 89.70W
05/27/2013 M2.72 INCH STARK IL MESONET
SWOP
0800 AM HEAVY RAIN 1 N ABINGDON 40.82N 90.40W
05/27/2013 M3.30 INCH KNOX IL MESONET
SWOP
0800 AM HEAVY RAIN WATAGA 41.03N 90.28W
05/27/2013 M3.31 INCH KNOX IL MESONET
SWOP
0830 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/27/2013 M2.13 INCH TAZEWELL IL MESONET
SWOP
&&
OUSLEYSpecial weather statement, May 27, 1:54 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 154 PM CDT MON MAY 27 2013 ILZ049>051-271945- MORGAN-SANGAMON-SCOTT- 154 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTT...MORGAN AND WESTERN SANGAMON COUNTIES UNTIL 245 PM CDT... AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITERBERRY TO ALSEY...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAINFALL POTENTIALLY IN EXCESS OF AN INCH. LOCATIONS IMPACTED INCLUDE... WOODSON... MURRAYVILLE... MANCHESTER... PLEASANT PLAINS... ALEXANDER... FRANKLIN... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3987 9031 3988 8957 3952 8979 3952 9056 TIME...MOT...LOC 1854Z 270DEG 26KT 3984 9013 3952 9043 GEELHART
Special weather statement, May 27, 1:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 159 PM CDT MON MAY 27 2013 ILZ041-042-048-051-271945- LOGAN-MASON-MENARD-SANGAMON- 159 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MENARD...NORTHWESTERN SANGAMON... SOUTHERN MASON AND WESTERN LOGAN COUNTIES UNTIL 245 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EASTON TO ASHLAND... MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... GREENVIEW... ATHENS... MIDDLETOWN... SHERMAN... WILLIAMSVILLE... LINCOLN... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4020 8999 4017 8931 3988 8955 3988 9000 TIME...MOT...LOC 1859Z 272DEG 23KT 4017 8977 3988 8994 GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:36 PM CDT | Flash Flood Warning | ILX | Knox | 9 hr |
| May 26, 7:49 PM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Stark | 9 hr |
| May 26, 10:18 PM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 9 hr |
| May 27, 2:56 AM CDT | Flash Flood Warning | ILX | Fulton | 6 hr |
| May 27, 3:26 AM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Schuyler | 6 hr |
| May 27, 4:25 AM CDT | Areal Flood Warning | ILX | Knox | 6 hr |
| May 27, 4:57 AM CDT | Flash Flood Warning | ILX | Peoria, Stark | 6 hr |
| May 27, 7:28 AM CDT | Areal Flood Warning | ILX | Peoria, Woodford | 6 hr |
| May 27, 10:57 AM CDT | Areal Flood Warning | ILX | Stark | 5 hr |
| May 27, 1:54 PM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 51 min |
| May 27, 1:59 PM CDT | Special Weather Statement | ILX | Logan, Menard | 46 min |
| May 27, 2:59 PM CDT | Tornado Warning | ILX | Sangamon | 31 min |
| May 27, 3:10 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 50 min |
| May 27, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 30 min |
| May 27, 3:32 PM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| May 27, 3:40 PM CDT | Special Weather Statement | ILX | Moultrie | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.